Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 4(1); 2006 > Article
A Fatal Case of Dicamba Intoxication
Dae-Young Hong, Wook-Hyun Um, Kyoung-Mi Lee, Ji-Hye Kim, Seung-Baik Han, Joo-Hyun Suh, Jun-Sig Kim, Hyung-Keun Roh
Journal of The Korean Society of Clinical Toxicology 2006;4(1):69-72
DOI: https://doi.org/
Published online: June 30, 2006
  • 74 Views
  • 1 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Inha University Hospital
2Department of Internal Medicine, Inha University Hospital
3Department of Emergency Medicine, Inha University Hospital
4Department of Emergency Medicine, Inha University Hospital
5Department of Emergency Medicine, Inha University Hospital
6Department of Internal Medicine, Inha University Hospital
7Department of Emergency Medicine, Inha University Hospital
8Department of Internal Medicine, Inha University Hospital

Dicamba is a benzoic acid and classified as a chemically related chlorophenoxy herbicide which is widely used for the control of broad-leaved weeds. While the chlorophenoxy herbicide poisoning is known to be uncommon, its ingestion can result in serious or sometimes fatal outcome. A 65-year-old man ingested about 300 ml of dicamba in a suicidal attempt and three hours later he was admitted hospital, complaining abdominal pain, nausea and vomiting. On admission his vital signs were normal and laboratory findings were not remarkable except metabolic acidosis in arterial blood gas analysis. Shortly after the admission endotracheal tube was inserted due to altered mental state and activated charcoal was given after performing gastric lavage. However, his vital signs became unstable 6hrs after the ingestion and mechanical ventilation was started with administration of inotropic agents. In spite of urine alkalization for rapid elimination of the absorbed dicamba, the metabolic acidosis was aggravated with concomitant rhabdomyolysis and acute renal failure, and he died 24 hrs after the ingestion.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology